Alert archive / Wisconsin / Gale Warnings in 2012
Gale Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 14, 2012, 4:02 AM CDT. It took effect at Oct 14, 2012, 1:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2012, 4:02 AM CDT (09:02 UTC)
- In effect from
- Oct 14, 2012, 1:00 PM CDT
- Expired
- Oct 14, 2012, 10:59 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
892 WHUS73 KMKX 140902 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 402 AM CDT SUN OCT 14 2012 ...FREQUENT GALE GUSTS EXPECTED THIS AFTERNOON AND EVENING... .SURFACE LOW PRESSURE WILL DEEPEN AS IT CROSSES NORTHERN ILLINOIS AND SOUTHERN WISCONSIN...REACHING NORTHERN LOWER MICHIGAN BY THIS EVENING. NORTHEAST WINDS WILL RAPIDLY INCREASE ACROSS THE NORTHERN NEARSHORE WATERS AS THE LOW APPROACHES...WITH FREQUENT GALE GUSTS. WINDS WILL BE LIGHTER IN THE SOUTH WITH THE BAGGY PRESSURE GRADIENT CLOSE TO THE CENTER OF THE LOW. WINDS WILL TURN NORTHWEST AND RAPIDLY INCREASE LATE THIS AFTERNOON AND EVENING WITH THE TIGHTENING PRESSURE GRADIENT BEHIND THE DEPARTING LOW. FREQUENT GALE GUSTS WILL AFFECT THE ENTIRE NEARSHORE THROUGH LATE EVENING. THOUGH WINDS WILL EASE BELOW GALE CRITERIA AROUND MIDNIGHT..THEY WILL REMAIN HIGH ENOUGH TO NECESSITATE SMALL CRAFT ADVISORIES INTO THE DAY MONDAY AFTER THE GALE WARNING EXPIRES. LMZ643-141715- /O.NEW.KMKX.GL.W.0015.121014T1800Z-121015T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 402 AM CDT SUN OCT 14 2012 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT MONDAY. * WINDS: NORTHEAST 5 TO 10 KNOTS...VEERING NORTH AND INCREASING TO 15 TO 25 KNOTS WITH FREQUENT GALE GUSTS TO 35 KNOTS LATE IN THE MORNING. VEERING NORTHWEST UP TO 30 KNOTS...WITH FREQUENT GALE GUSTS TO 35 KNOTS EARLY IN THE EVENING...THEN EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT. * WAVES: AROUND 1 FOOT EARLY...BUILDING TO 3 TO 5 FEET IN THE AFTERNOON...AND 3 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-141715- /O.NEW.KMKX.GL.W.0015.121014T2300Z-121015T0600Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 402 AM CDT SUN OCT 14 2012 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT MONDAY. * WINDS: SOUTH TO SOUTHEAST 5 TO 10 KNOTS...BACKING NORTH 10 TO 20 KNOTS EARLY IN THE AFTERNOON. BECOMING NORTHWEST UP TO 30 KNOTS WITH GALE GUSTS TO 35 KNOTS LATE IN THE AFTERNOON THROUGH EVENING...EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT. * WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
4 follow-up statements
589 WHUS73 KMKX 141518 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1018 AM CDT SUN OCT 14 2012 ...FREQUENT GALE GUSTS EXPECTED THIS AFTERNOON AND EVENING... .SURFACE LOW PRESSURE WILL DEEPEN AS IT CROSSES FAR SOUTHEAST WISCONSIN...REACHING NORTHERN LOWER MICHIGAN BY THIS EVENING. NORTHEAST WINDS WILL RAPIDLY INCREASE NORTH OF PORT WASHINGTON...AS THE LOW APPROACHES...WITH FREQUENT GALE GUSTS BY THIS AFTERNOON. SOUTHWEST WINDS WILL ALSO INCREASE THROUGH THE REST OF TODAY SOUTH OF PORT WASHINGTON. WINDS WILL TURN NORTHWEST AND RAPIDLY INCREASE LATE THIS AFTERNOON AND EVENING...WITH THE TIGHTENING PRESSURE GRADIENT BEHIND THE DEPARTING LOW. FREQUENT GALE GUSTS WILL AFFECT THE ENTIRE NEARSHORE WATERS THROUGH LATE EVENING. THOUGH WINDS WILL EASE BELOW GALE CRITERIA AROUND MIDNIGHT..THEY WILL REMAIN HIGH ENOUGH TO NECESSITATE SMALL CRAFT ADVISORIES INTO THE DAY MONDAY AFTER THE GALE WARNING EXPIRES. LMZ643-142330- /O.NEW.KMKX.SC.Y.0077.121014T1518Z-121014T1800Z/ /O.CON.KMKX.GL.W.0015.121014T1800Z-121015T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1018 AM CDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. * WINDS: NORTH WIND 15 TO 25 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS IN THE AFTERNOON. WINDS VEERING NORTHWEST UP TO 30 KNOTS...WITH FREQUENT GALE GUSTS TO 35 KNOTS EARLY IN THE EVENING...THEN EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT. * WAVES: AROUND 1 FOOT EARLY...BUILDING TO 3 TO 5 FEET IN THE AFTERNOON...AND 3 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-142330- /O.NEW.KMKX.SC.Y.0077.121014T1518Z-121014T2300Z/ /O.CON.KMKX.GL.W.0015.121014T2300Z-121015T0600Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1018 AM CDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT MONDAY. * WINDS: SOUTH TO SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS IN THE AFTERNOON...WITH FREQUENT GUSTS UP TO 30 KNOTS. VEERING NORTHWEST TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOT GALES IN THE EVENING...EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT. * WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET LATE IN THE AFTERNOON...LINGERING THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
763 WHUS73 KMKX 142059 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT SUN OCT 14 2012 ...FREQUENT GALE GUSTS EXPECTED INTO THIS EVENING... .BRISK NORTHWEST GALE FORCE GUSTS NORTH OF PORT WASHINGTON WILL SPREAD SOUTH ACROSS THE REST OF THE NEARSHORE WATERS BY SUNSET. SOUTHWEST TO WEST WINDS WILL VEER NORTHWEST BY SUNSET AS WELL...BEFORE THE GALE FORCE GUSTS KICK IN. THESE WINDS WILL LINGER THROUGH THE EVENING BEFORE DECREASING. THESE WINDS WILL GENERATE HIGH WAVES...MAINLY TOWARD THE OPEN WATERS. A SMALL CRAFT ADVISORY WILL BE NEEDED LATER TONIGHT AND INTO MONDAY FOR DECREASING NORTHWEST WINDS AND HIGH WAVES TOWARD THE OPEN WATERS. LMZ644>646-150500- /O.CON.KMKX.SC.Y.0077.000000T0000Z-121014T2300Z/ /O.CON.KMKX.GL.W.0015.121014T2300Z-121015T0600Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 PM CDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: SOUTHWEST TO WEST WINDS WILL VEER NORTHWEST LATE THIS AFTERNOON AT 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. NORTHWEST FREQUENT WIND GUSTS TO 35 KNOT GALES ARE EXPECTED IN THE EVENING...EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT. * WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 6 FEET TONIGHT...LINGERING INTO MONDAY BEFORE DECREASING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-150500- /O.CON.KMKX.GL.W.0015.000000T0000Z-121015T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 359 PM CDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. * WINDS: NORTH TO NORTHWEST TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS UNTIL SUNSET. WINDS VEERING NORTHWEST UP TO 30 KNOTS...WITH FREQUENT GALE GUSTS TO 35 KNOTS EARLY IN THE EVENING...THEN EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT. * WAVES: 3 TO 5 FEET IN THE LATE AFTERNOON...BUILDING TO 3 TO 6 FEET THIS EVENING INTO MONDAY...BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
469 WHUS73 KMKX 150215 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 PM CDT SUN OCT 14 2012 ...FREQUENT GALE GUSTS EXPECTED INTO THE OVERNIGHT HOURS... .BRISK NORTHWEST GALE FORCE GUSTS WILL LINGER THROUGH THE REMAINDER OF THE EVENING BEFORE DECREASING AFTER MIDNIGHT. THESE WINDS WILL GENERATE HIGH WAVES...MAINLY TOWARD THE OPEN WATERS. A SMALL CRAFT ADVISORY WILL BE NEEDED LATER TONIGHT AND INTO MONDAY FOR DECREASING NORTHWEST WINDS AND HIGH WAVES TOWARD THE OPEN WATERS. LMZ643-150600- /O.CON.KMKX.GL.W.0015.000000T0000Z-121015T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 915 PM CDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. * WINDS: NORTHWEST GALES TO 35 KNOTS..EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES: 3 TO 6 FEET THIS EVENING INTO MONDAY...THEN SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-150600- /O.CON.KMKX.GL.W.0015.000000T0000Z-121015T0600Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 915 PM CDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. * WINDS: SOUTHWEST TO WEST WINDS WILL VEER NORTHWEST LATE THIS AFTERNOON AT 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. NORTHWEST FREQUENT WIND GUSTS TO 35 KNOT GALES ARE EXPECTED IN THE EVENING...EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT. * WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 6 FEET TONIGHT... LINGERING INTO MONDAY BEFORE DECREASING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
281 WHUS73 KMKX 150359 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1059 PM CDT SUN OCT 14 2012 ...BRISK NORTHWEST WINDS TONIGHT THROUGH MONDAY MORNING... .STRONG LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE AREA OVERNIGHT. A TIGHT PRESSURE GRADIENT WILL LINGER OVER THE LAKE MICHIGAN WATERS...BRINGING GUSTY NORTHWEST WINDS TONIGHT THROUGH MONDAY MORNING. THE WINDS WILL DIMINISH BY EARLY MONDAY AFTERNOON AS HIGH PRESSURE MOVES IN. LMZ643>646-151200- /O.CAN.KMKX.GL.W.0015.000000T0000Z-121015T0600Z/ /O.NEW.KMKX.SC.Y.0078.121015T0359Z-121015T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1059 PM CDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS OVERNIGHT. WINDS DIMINISHING TO 10 TO 20 KNOTS BY MONDAY AFTERNOON. * WAVES: 3 TO 6 FEET TONIGHT INTO MONDAY MORNING...GRADUALLY DIMINISHING BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 14, 3:40 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 14, 3:40 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CDT SUN OCT 14 2012
.SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
PCPN TO INCREASE IN COVERAGE AND RATE AS BROAD SCALE FORCING FOR
ASCENT MOVES ACROSS REGION TODAY FROM COMBINATION OF VIGOROUS UPPER
DIVERGENCE IN RRQ OF 115 TO 120 KT 250 MB JET AND DYNAMIC FORCING
WITH MID-UPPER TROUGH AS IT BECOMES NEGATIVELY-TILTED OVER THE
WESTERN GREAT LAKES REGION WHILE BEING ABSORBED INTO THE NORTHERN
STREAM FLOW.
MODELS MAX OUT QPF AROUND 18Z TIME FRAME AS 850-700 MB
Q-VECTOR CONVERGENCE LINGERS OVER SRN WI WITH WESTERN BRANCH OF WARM
CONVEYOR BELT WRAPPING AROUND SYSTEM...AND IS OVERLAID BY INCREASING
PVA-INDUCED Q-VECTOR CONVERGENCE IN THE UPPER LAYERS AHEAD OF
VIGOROUS VORT MAX THAT TRACKS FROM NW MO THIS MORNING TO SRN LAKE
MICHIGAN/LWR MI BY 00Z MONDAY.
PRECIPITABLE WATER OF 1.25 TO 1.50 INCH DURING THIS TIME WILL LEAD
TO PERIODS OF HEAVY RAIN EMBEDDED IN THE WIDESPREAD MODERATE RAIN.
RIVERS AND STREAMS EXPECTED TO BE ABLE TO HANDLE THE WATER OVER THE
LNG PERIOD OF TIME...BUT LEAVES CLOGGING STORM DRAINS MAY LEAD TO
LOCALIZED URBAN FLOODING.
PCPN MOVES OUT OF SRN WI BETWEEN 00Z AND 03Z MON WITH RAPID DRYING
AND SUBSIDENCE. SIGNIFICANT 3-HOURLY PRESSURE RISES OF 5 TO 8 MB
BRINGS GUSTY WINDS FOR A TIME LATE THIS AFTERNOON AND EARLY EVENING.
HIGH TEMPERATURES FOR THE DAY WERE AT OR SHORTLY AFTER
MIDNIGHT..THEN STEADY. NON-DIURNAL TEMP TREND CONTINUES WITH
READINGS COOLING WITH ONSET OF STEADY PRECIPITATION THEN FALLING
WITH COLD AIR ADVECTION THIS AFTERNOON...WITH A STEADY DECLINE TO
LOWS AROUND 12Z MONDAY.
MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE HIGH.
CYCLONIC FLOW AND COLD AIR ADVECTION SHOULD KEEP CLOUDS LINGERING
OVER THE EAST THROUGH THE MORNING AND CLEAR IN THE AFTERNOON AS
UPPER RIDGE AND WARMER AIR APPROACHES. LOWERED MAX TEMPS DUE TO
LINGERING CLOUD COVER AND SLOWER WARMING TREND.
MONDAY NIGHT SHOULD BEGIN CLEAR AND THEN WARM AIR ADVECTION ALOFT
AHEAD OF AN APPROACHING SHORTWAVE WILL ALLOW MID AND HIGH CLOUDS TO
SPREAD INTO THE REGION. QUICK COOLING TO THE LOWER 40S IN THE
EVENING...FOLLOWED BY WARMING TOWARD MORNING.
TUESDAY WILL BE MILD AND CLOUDY WITH BREEZY SOUTH WINDS. TEMPS
WARMING INTO THE MID/UPPER 60S IS CONSERVATIVE DUE TO THE EXPECTED
CLOUD COVER. THERE COULD BE SOME WEAK VORTICITY ADVECTION DUE TO A
SHORTWAVE MOVING ACROSS...SO KEPT SMALL POPS IN NORTHEAST FORECAST
AREA. AMOUNTS SHOULD BE LIGHT OR NONE AT ALL.
.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM
RISK OF WARM AIR ADVECTION PRECIP WITH A WEAK SHORTWAVE SHOULD BE
OUT OF THE AREA BY EARLY TUE EVENING.
AN AMPLIFYING UPPER TROUGH WILL REACH MN WED AND IS PROGGED TO
EVOLVE INTO A DEEP CLOSED UPPER LOW SOMEWHERE OVER THE MIDWEST BY
THU. ECMWF IS AT LEAST 6 HOURS SLOWER THAN THE GFS AND CENTERS THE
UPPER LOW OVER IOWA AT 12Z THU WHILE THE GFS PUTS IT IN WISCONSIN.
A STRONG PUSH OF VORTICITY ADVECTION...UPPER DIVERGENCE WITH THE
RIGHT ENTRANCE REGION OF THE JET AND CYCLOGENESIS WILL BRING A ROUND
OF MODERATE RAIN TO SOUTHERN WI...ALONG WITH ISOLATED THUNDER. THE
QUESTION IS EXACTLY WHICH PERIOD...SO KEPT CHANCE POPS IN THE FCST
FOR NOW. EXPECT POPS TO INCREASE IN FUTURE FORECASTS FOR THE WED
AFTERNOON/EVENING TIME PERIOD.
GFS MODEL IS QUICKER THAN ECMWF WITH MOVING THE UPPER LOW OUT EAST.
THE SLOWER SOLUTION IS PROBABLY MORE LIKELY. MAX TEMPS IN THE 50S
EXPECTED FOR THU THROUGH SAT WITH THE UPPER LOW AND LOTS OF CLOUD
COVER AND INTERMITTENT SHOWERS.
&&
.AVIATION/12Z TAFS/...COMING SOON.
&&
.MARINE...
TIGHTENING PRESSURE GRADIENT AROUND SURFACE LOW BRINGS NE WINDS
QUICKLY UP THROUGH SMALL CRAFT ADVISORY LEVELS TO GALE IN NRN ZONE
AROUND 18Z TODAY...WITH THE BAGGY GRADIENT CLOSER TO THE LOW CENTER
KEEPING WINDS SUB-HEADLINE LEVEL IN SRN ZONES UNTIL THEY TURN NW AND
INCREASE RAPIDLY AS THE LOW LIFTS OFF NORTHEAST. SIGNIFICANT 850 MB
COLD AIR ADVECTION OVER THE WARMER WATERS ALLOW MIXING UP TO 35 TO
40 KNOT WINDS. EVEN THOUGH THERE WILL BE A BRIEF PERIOD OF SMALL
CRAFT LEVEL WIND SPEEDS...WILL GO WITH GALE HEADLINE DUE TO THE
RAPID INCREASE TO GALE WINDS. A SMALL CRAFT HEADLINE WILL BE NEEDED
AFTER WINDS EASE BELOW GALE CRITERIA LATE THIS EVENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING FROM 6 PM THIS EVENING TO 1 AM CDT MONDAY FOR
LMZ644>646.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT MONDAY FOR
LMZ643.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
MONDAY THROUGH SATURDAY...MRCHazardous weather outlook, Oct 13, 9:25 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 PM CDT SAT OCT 13 2012 WIZ046-047-051-052-056>060-062>072-150230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 925 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD RAIN WITH ISOLATED THUNDERSTORMS WILL DEVELOP ONCE AGAIN LATE TONIGHT. MODERATE RAINFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY RAIN AND THUNDERSTORMS WILL CONTINUE INTO EARLY SUNDAY AFTERNOON. RAINFALL TOTALS BETWEEN 2 AND 3.5 INCHES OF RAIN ARE EXPECTED FOR THE ENTIRE EVENT. THE COMBINATION OF HEAVY RAIN AND STORM DRAINS PLUGGING UP WITH FALLEN LEAVES COULD CAUSE LOCALIZED URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-150230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED FOR SUNDAY AND AND SUNDAY AS LOW PRESSURE MOVES NORTHEASTWARD AND INTENSIFIES AS IT MOVES ACROSS SOUTHERN LAKE MICHIGAN TO LAKE HURON. BRISK NORTH TO NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW. ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY MORNING. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:18 AM CDT | Small Craft Advisory | MKX | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.